Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 95, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 8, 2023, 2:13 PM EDT for Forsyth County, Georgia. It took effect at Apr 8, 2023, 2:30 PM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2023, 2:13 PM EDT (18:13 UTC)
- In effect from
- Apr 8, 2023, 2:30 PM EDT
- Expired
- Apr 9, 2023, 5:06 AM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 7.66 ft at Apr 8, 2023, 10:00 PM EDT.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
292
WGUS42 KFFC 081813
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
213 PM EDT Sat Apr 8 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-090615-
/O.NEW.KFFC.FL.W.0095.230408T1830Z-230409T1134Z/
/CMGG1.1.ER.230408T1830Z.230409T0000Z.230409T0533Z.UU/
213 PM EDT Sat Apr 8 2023
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...Until tomorrow morning.
* IMPACTS...At 8 feet, Minor flooding will expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Most of the sidewalk and
boardwalk of the Big Creek Greenway will be under a foot or two of
water. The areas under the Georgia 400 Highway and McFarland Road
will be covered with around three feet of water. A portion of the
sidewalk under Majors Road will be covered with around four feet
of water.
* ADDITIONAL DETAILS...
- At 1:45 PM EDT Saturday the stage was 5.1 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 7.8 feet this evening. It will
then fall below flood stage just after midnight tonight.
- Flood stage is 6 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$2 follow-up statements
908
WGUS82 KFFC 090106
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
906 PM EDT Sat Apr 8 2023
...The Flood Warning continues for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-091145-
/O.EXT.KFFC.FL.W.0095.000000T0000Z-230409T1133Z/
/CMGG1.1.ER.230408T1831Z.230409T0200Z.230409T0533Z.UU/
906 PM EDT Sat Apr 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...Until tomorrow morning.
* IMPACTS...At 8 feet, Minor flooding will expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Most of the sidewalk and
boardwalk of the Big Creek Greenway will be under a foot or two of
water. The areas under the Georgia 400 Highway and McFarland Road
will be covered with around three feet of water. A portion of the
sidewalk under Majors Road will be covered with around four feet
of water.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Saturday the stage was 7.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EDT Saturday was 7.6 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight.
- Flood stage is 6 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-091315-
/O.EXT.KFFC.FL.W.0094.000000T0000Z-230410T1800Z/
/APHG1.1.ER.230408T1942Z.230409T1200Z.230410T1200Z.NO/
906 PM EDT Sat Apr 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until early Monday afternoon.
* IMPACTS...At 8 feet, Minor flooding continues to expand further
into the woodlands and fields along the creek from near Cumming in
south Forsyth County to Alpharetta and Roswell in north Fulton
County. Additional portions of The Big Creek Greenway have minor
flooding with 1 to 2 feet of water. Most of the walking and biking
paths will be closed...especially upstream and downstream from the
gage on Kimball Bridge Road and near Rock Mill Park. Portions of
the YMCA Campground off Preston Ridge Road will flood.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Saturday the stage was 7.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EDT Saturday was 7.7 feet.
- Forecast...The river is expected to rise to a crest of 8 feet
tomorrow morning. It will then fall below flood stage Monday
morning.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$596
WGUS82 KFFC 090906
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
506 AM EDT Sun Apr 9 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
GAC117-091015-
/O.CAN.KFFC.FL.W.0095.000000T0000Z-230409T0906Z/
/CMGG1.1.ER.230408T1831Z.230409T0130Z.230409T0813Z.UU/
506 AM EDT Sun Apr 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek at GA 9 near Cumming.
* ADDITIONAL DETAILS...
- At 4:45 AM EDT Sunday the stage was 5.6 feet and falling.
- Forecast...The river is expected to continue falling.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 2:08 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 8, 2:08 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 208 PM EDT Sat Apr 8 2023 ...New 18Z Aviation Discussion... .UPDATE... Issued at 1040 AM EDT Sat Apr 8 2023 The wedge has established itself across the forecast area, ushering in an unseasonably cool airmass (~15 to 20 degrees below normal). Adjustments to the temperature grids have been made this morning as rain across north Georgia has reinforced the wedge, resulting in temperatures struggling to get out of the low 40s, especially across our northeastern counties. The forecast is still on track to break record minimum high temperatures for several locations across north and central Georgia. Have seen a few isolated embedded thunderstorms this morning within the broad rain shield that have managed to tap into the elevated instability (12Z sounding diagnosed MUCAPE ~561 J/kg), but locations should generally expect a cold and rainy Saturday to continue. Despite a few adjustments, the short term forecast remains on track. && .SHORT TERM... (Today through Sunday) Issued at 337 AM EDT Sat Apr 8 2023 Today will be an uncharacteristically raw and chilly day for early April. A strong CAD wedge has built across the area this morning courtesy of a ~1035mb surface high dropping from the Great Lakes into New England. Temperatures will thus remain in the 40s and 50s through the day, some 20 to 25 degrees below the average high for the date. Meanwhile, while the onset of widespread rainfall has been a bit slower than initially expected, coverage will increase markedly after 12Z this morning. This increase in rainfall coverage will come as a midlevel shortwave works northeastward through the day today, providing a shield of moderate to locally heavier rainfall at times. Forecast rainfall totals have trended downward a bit over the last couple of forecast cycles given the slightly delayed onset; however, when all is said and done amounts should generally reach 1 to 1.5" for many areas with local totals near 2", especially across north Georgia. Anticipated manageable rainfall rates and totals will preclude any significant flooding concerns, though rises on local creeks and streams can be expected. Rain coverage will become more scattered and begin to taper from the west during the mid-to-late afternoon with a quick drying trend through 00Z. Any lingering showers will exit eastward through the overnight, bringing a dry but chilly Easter morning as low temperatures dip largely into the lower 40s. The CAD wedge will remain in place at the surface on Sunday, keeping cooler than normal temperatures on the docket amid a continued northeasterly breeze. While still cool, highs should warm into the 60s and skies should also begin to clear by Sunday afternoon, making for a much more pleasant April day as compared to the first half of the weekend. RW && .LONG TERM... (Sunday night through Friday) Issued at 337 AM EDT Sat Apr 8 2023 As the extended period begins on Sunday night, an upper level ridge will be building over the eastern CONUS, situating north and central Georgia under northwesterly flow aloft. The wedge in place across much of the forecast area over the weekend will begin to retreat to the northeast as the upper trough moves eastward into the Atlantic and and the aforementioned ridge approaches. Surface high pressure associated with the ridge will set up over the region on Monday, keeping weather conditions benign through midweek. After starting each morning in the low to mid 40s across the area, high temperatures will begin a gradual warming trend. Afternoon highs are forecast to be in the mid 60s on Monday afternoon, in the upper 60s to low 70s on Tuesday afternoon, and mid 70s on Wednesday afternoon. An interesting weather pattern is anticipated to set up Tuesday into Wednesday. As the first ridge dampens and moves away to the northeast and a broad ridge begins to overspread the western CONUS, a shortwave trough will drop southward from the ArkLaTex into the northwestern Gulf of Mexico, at which point it will pinch off into a cutoff low. This low will meander over the northern Gulf as its northward progression is blocked by the strong ridge now dominating much of the CONUS. While disagreement remains in the model guidance with respect to timing, strength, and exact position of the low, there is good consensus that precipitation will spread northward into the forecast area as the low moves northward towards the central Gulf Coast and then inland late in the week and into the weekend. PoPs and rainfall amounts will be contingent upon the track of the low. King && .AVIATION... (18Z TAFS) Issued at 154 PM EDT Sat Apr 8 2023 IFR/MVFR cigs/vsbys expected to continue through the overnight hours until around 16Z when most locations improve to MVFR/VFR with the metro areas seeing BKN250 at the end of the TAF cycle. SHRA will continue through 00-04Z before tapering off. Vsbys from 3/4 to 1 1/2SM will be possible in periods of heavy rain. NE winds remain elevated from 12-17KT with gusts ranging from 23-27KT. //ATL Confidence...18Z Update... Medium confidence on IFR cigs/vsbys and timing of improvement to MVFR. High confidence on remaining elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 42 63 41 63 / 70 0 0 0 Atlanta 42 63 44 64 / 40 0 0 0 Blairsville 39 64 37 62 / 30 0 0 0 Cartersville 42 67 43 66 / 20 0 0 0 Columbus 46 67 47 67 / 40 0 0 0 Gainesville 42 63 42 62 / 50 0 0 0 Macon 45 64 45 65 / 60 0 0 0 Rome 43 67 42 67 / 10 0 0 0 Peachtree City 42 65 42 64 / 40 0 0 0 Vidalia 46 62 46 66 / 90 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....King AVIATION...KAL
Hazardous weather outlook, Apr 8, 11:50 AM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Sat Apr 8 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Sat Apr 8 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain, heavy at times, will affect north and central Georgia today and tonight. Periods of heavy rainfall could lead to isolated flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms will be possible in portions of central Georgia on Thursday, followed by isolated to scattered thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Apr 7, 8:34 PM EDT | Special Weather Statement | FFC | Crawford, Monroe, Upson | 26 min |
| Apr 8, 1:40 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 39 hr |
| Apr 8, 2:04 PM EDT | Flash Flood Warning | FFC | Bartow, Floyd | 6 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.